Alert archive / Colorado / Flash Flood Warnings in 2022

Flash Flood Warning 57, NWS Pueblo, CO

August 4, 2022Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 4, 2022, 5:11 PM MDT for Fremont County, Colorado. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2022, 5:11 PM MDT (23:11 UTC)
Expired
Aug 4, 2022, 8:15 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 5:44 PM MDTFLASH FLOOD3 W Royal Gorge, COCORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6 ESE TEXAS CREEK. 6 FEET OF WATER WITH MUD AND DEBRIS IN WATER CROSSINGS. LOCATED BETWEEN MILE MARKERS 10 AND 14 ALONG COPPER GULCH ROAD (CR28). CORRECT LAT AND LONG IS 38.4564, -105.3741.
Aug 4, 5:44 PM MDTFLASH FLOOD6 Ese Texas Creek, CO6 FEET OF WATER WITH MUD AND DEBRIS IN WATER CROSSINGS. LOCATED BETWEEN MILE MARKERS 10 AND 14 ALONG COPPER GULCH ROAD (CR28).
Aug 4, 7:17 PM MDTFLASH FLOOD5 Wsw Royal Gorge, COUPDATE...WATER IS CROSSING THE ROAD IN MULTIPLE LOCATIONS ALONG COPPER GULCH ROAD (CR 28) FROM MILE MARKER 2, JUST SOUTH OF HIGHWAY 50 TO MILE MARKER 15. HIGH FLOWS UP TO 6 FEET DEEP WITH MUD AND DEBRIS WAS OBSERVERD. THE ROAD HAS BEEN CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2022-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2022-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2526 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

932 
WGUS55 KPUB 042311
FFWPUB
COC043-050215-
/O.NEW.KPUB.FF.W.0057.220804T2311Z-220805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
511 PM MDT Thu Aug 4 2022

The National Weather Service in Pueblo has issued a

* Flash Flood Warning for...
  Southeastern Fremont County in central Colorado...

* Until 815 PM MDT.

* At 511 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. The expected rainfall rate is 1 
  to 2 inches in 1 hour. Flash flooding is ongoing or expected to 
  begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Far southern portions of the Canon City area.

This includes the following streams and drainages...
  Arkansas River, Grape Creek, South Oak Creek, South Newlin Creek, 
  Mineral Creek, Chandler Creek, Texas Creek, Sandy Creek, Oak 
  Creek, Copper Gulch and Newlin Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3837 10554 3842 10557 3846 10557 3845 10542
      3837 10517 3826 10514 3826 10534 3832 10548

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Cohen
1 follow-up statement
667 
WGUS75 KPUB 050024
FFSPUB

Flash Flood Statement
National Weather Service Pueblo CO
624 PM MDT Thu Aug 4 2022

COC043-050215-
/O.CON.KPUB.FF.W.0057.000000T0000Z-220805T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fremont CO-
624 PM MDT Thu Aug 4 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM MDT THIS 
EVENING FOR SOUTHEASTERN FREMONT COUNTY...

At 624 PM MDT, Emergency Management reported flash flooding from 
thunderstorms that occurred earlier in the warned area. Flash 
flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Emergency management reported 6 feet of water with mud
         and debris in water crossings, located between Mile
         Markers 10 and 14 along Copper Gulch Road.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Far southern portions of the Canon City area

This includes the following streams and drainages...
  Arkansas River, Grape Creek, South Oak Creek, South Newlin Creek, 
  Mineral Creek, Chandler Creek, Texas Creek, Sandy Creek, Oak 
  Creek, Copper Gulch and Newlin Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3837 10554 3842 10557 3846 10557 3845 10542
      3837 10517 3826 10514 3826 10534 3832 10548

FLASH FLOOD...OBSERVED

$$

Cohen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:47 PM MDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 4, 2:47 PM MDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
247 PM MDT Thu Aug 4 2022

.SHORT TERM...(This evening through Friday)
Issued at 244 PM MDT Thu Aug 4 2022

Key Messages:

1) Widespread showers and thunderstorms are expected across and near
the higher terrain this afternoon and evening. Flash flooding will
be a concern across higher risk areas.

2) Scattered thunderstorm development across I-25 this afternoon and
evening. Heavy rainfall and gusty winds will be the primary concerns.

3) Isolated to scattered thunderstorms possible later today over the
far southeast plains, mainly Las Animas County, with  a few stronger
storms posing risks for heavy rain, wind, and some hail.

4) Showers and storms continue over the mountains tomorrow with less
coverage over the plains.

Currently.....

The upper ridge remains in place, keeping plenty of monsoon moisture
trapped overhead. Thunderstorm development has already broken out
over parts of the higher terrain, with scattered thunderstorms
forming across Las Animas County. The Spring Burn Scar is also
already under a Flash Flood Warning, as storms forming overhead are
nearly stationary.

Rest of Today and Tonight...

Showers and thunderstorms will continue into this evening across the
area. Instability won't be an issue, with close to 1000 J/kg across
most of the mountains, increasing rapidly to the east towards the KS
border. The main limiting factor for convective development will be
shear. With weak and disorganized flow beneath the upper-level high,
wind shear will be poor enough to mitigate more organized modes of
convection, so the main impact threats will just be locally heavy
rainfall, gusty outflow, and some small hail with the stronger and
more isolated storms. Across the higher terrain, locally heavy
rainfall could once again lead to flash flooding over burn scars and
other high risk areas, which will continue to be our main impact
concern. Over the plains, convection across I-25 could result in
some locally heavy rainfall and gusty winds, reducing visibility and
potentially causing flash flooding in urban and low-lying areas. A
few isolated to scattered storms are also being picked up in the
high-res guidance over Las Animas County later in the evening. With
thunderstorms forming down there, the additional instability could
result in some stronger convection, producing more gusty winds up to
about 55 mph and hail approaching half an inch or larger. Showers
will wane quickly later this evening into the overnight, with calm
winds and warm temperatures across the area.

Friday...

The overarching pattern will persist beneath the upper-high on
Friday, but with weaker surface flow and slightly less lift,
coverage east of the mountains should be less than today, although a
few storms may leak into Las Animas County again. More widespread
coverage is still expected across the higher terrain, and once again
burn scar flash flooding will be our main impact concern. High
temperatures will also increase above seasonal averages, with mid-
80s over the high valleys and high-90s to around 100 across the
eastern plains. Showers across the mountains tomorrow evening will
dissipate late evening, with a few showers lingering over southern I-
25 a bit later, potentially into the early overnight hours.

.LONG TERM...(Friday night through Thursday)
Issued at 244 PM MDT Thu Aug 4 2022

Key Messages:

1) Increasing coverage of rain and thunderstorms this weekend and
into Monday.

2) Increased potential for flash flooding for both Saturday and
Sunday.

3) Gradual warming and drying through the middle part of next week.

Friday Night through Sunday..

Weakening convection looks to linger in our western mountains until
around midnight on Friday night, with isolated showers and weak
thunderstorms persisting in southern portions of the I-25 corridor
and into our eastern plains, primarily in southern Las Animas and
Baca counties. Both the NAM and the GFS depict a subtle cold frontal
boundary pushing through our region early Saturday morning. While
this front likely wont support any notable precipitation chances
with its passing, it will set the stage for upslope flow and better
moisture potential for storms throughout the weekend. As a high
pressure center continues to drift off to our southeast throughout
the day on Saturday, it begins to drag monsoon moisture into south
central and southeastern Colorado. This set up will likely lead to
continued chances for flash flooding in the high country, and also
spark widespread convection all along the I-25 corridor any time
after 3pm on Saturday afternoon. Though all of us will see the
potential for showers and thunderstorms on Saturday, the main focus
looks to be along and north of highway 50 for the most part.

Better chances for increased coverage and intensity of storms will
likely exist on Sunday, with convection sparking as early as noon in
our central and western mountains, and spreading eastward throughout
the afternoon. A speed max just to our north and east will provide
an enhanced area of shear mainly north of highway 50 and east of I-
25, which could aid in storm organization and longevity on Sunday,
given that there will likely be enough instability during the
afternoon hours in that same area. Rain and storms look to persist
well into the overnight hours on Sunday night, with everything from
heavy rain and flash flooding, to hail and 60+ mph wind gusts being
possible as well, especially along and east of I-25.

Monday through Thursday.

Both the GFS and the Canadian model keep at least isolated to
scattered precipitation chances going into early afternoon hours of
Monday. As northwest flow sets in for both Monday and Tuesday, we'll
see continued chances for afternoon showers and thunderstorms,
especially with all of the lingering residual moisture present on
Monday. Overall, ensemble members seem to be in decent agreement
that ridging will start to build back in through the middle next
week. This will mean gradual drying, especially on the plains, and
warming back to near normal temperatures as well.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 244 PM MDT Thu Aug 4 2022

VFR conditions are generally expected at KALS, KCOS, and KPUB over
the next 24 hours. Shower and thunderstorm activity will increase
over and near the higher terrain this afternoon, and showers are
expected to influence the vicinities of all three TAF sites. Main
impacts expected are lowering cigs and potentially some brief gusty
outflow winds. Prevailing winds will mainly take a southerly
component, but if showers drift too close to the terminal brief
variable gusts are anticipated. For now, confidence on storms
directly impacting the terminals is low enough to leave stronger
gusts and precip out of the TAFs. Precipitation will wane in the
area after about 03Z this evening, and winds overnight will be calm
and diurnally-driven.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GARBEROGLIO
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Aug 4, 12:00 PM MDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1200 PM MDT Thu Aug 4 2022

COZ058>089-093>099-051800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1200 PM MDT Thu Aug 4 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Numerous showers and thunderstorms are expected this afternoon and
evening across and near the higher terrain. More isolated to
scattered activity will also be possible along the I-25 corridor
and Las Animas County. One or two storms may also be possible
across the far southeast plains this evening. Main forecast
concerns will be gusty outflow winds to 55 mph, localized heavy
rainfall leading to flash flooding over high risk areas, frequent
lightning and potentially some small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily shower and thunderstorm activity increases through the
upcoming weekend. Rain, heavy at times, is possible primarily
Saturday and Sunday, where flash flooding over area burn scars,
urban corridors, and saturated soils may occur.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

GARBEROGLIO/EHR

In the hours before

Special weather statement, Aug 4, 3:54 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
354 PM MDT Thu Aug 4 2022

COZ093-094-042230-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
354 PM MDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of southeastern Otero
and north central Las Animas Counties through 430 PM MDT...

At 354 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Timpas, or 21 miles southwest of La Junta, moving
north at 25 mph.

HAZARD...Wind gusts up to 50 mph, nickel size hail and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Timpas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3760 10364 3764 10386 3793 10380 3787 10351
TIME...MOT...LOC 2154Z 194DEG 20KT 3770 10373

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

mw
Special weather statement, Aug 4, 4:16 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
416 PM MDT Thu Aug 4 2022

COZ086-093-042245-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
416 PM MDT Thu Aug 4 2022

...Strong thunderstorms will impact portions of west central Otero,
southwestern Crowley and east central Pueblo Counties through 445 PM
MDT...

At 415 PM MDT, Doppler radar was tracking strong thunderstorms
developing along a line extending from 8 miles south of Manzanola to
15 miles southwest of Fowler. Movement was north at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fowler and Manzanola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong winds may spread well away from precipitation.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3782 10409 3803 10424 3814 10424 3814 10403
      3810 10375 3781 10381
TIME...MOT...LOC 2215Z 170DEG 18KT 3799 10392 3792 10414

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Aug 4, 4:24 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
424 PM MDT Thu Aug 4 2022

COZ093-042300-
La Junta Vicinity/Otero County CO-
424 PM MDT Thu Aug 4 2022

...Strong thunderstorms will impact portions of east central Otero
County through 500 PM MDT...

At 423 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Higbee to near Timpas.
Movement was northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
La Junta, North La Junta, Rocky Ford and Swink.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Strong winds may spread well away from precipitation.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3807 10341 3810 10376 3792 10381 3785 10341
TIME...MOT...LOC 2223Z 226DEG 15KT 3786 10346 3790 10378

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Aug 4, 4:40 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
440 PM MDT Thu Aug 4 2022

COZ086-042315-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
440 PM MDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of east central Pueblo
County through 515 PM MDT...

At 439 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Avondale, or 21 miles southeast of Pueblo, moving west
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central Pueblo
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3814 10423 3803 10423 3805 10440 3821 10440
TIME...MOT...LOC 2239Z 109DEG 13KT 3809 10428

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Steward/Cohen
Special weather statement, Aug 4, 4:42 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
442 PM MDT Thu Aug 4 2022

COZ077-079-083-042315-
Wet Mountains between 6300 and 10000Ft CO-
Western/Central Fremont County Below 8500 Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
442 PM MDT Thu Aug 4 2022

...A strong thunderstorm will impact portions of south central
Fremont County through 515 PM MDT...

At 442 PM MDT, Doppler radar was tracking a strong thunderstorm near
Royal Gorge, or 21 miles northwest of Junkins Burn Scar, moving
southeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Fremont County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3845 10542 3846 10534 3830 10522 3829 10541
TIME...MOT...LOC 2242Z 333DEG 5KT 3838 10534

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Cohen
Special weather statement, Aug 4, 5:08 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
508 PM MDT Thu Aug 4 2022

COZ086-042330-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
508 PM MDT Thu Aug 4 2022

...Strong thunderstorms will impact portions of northeastern Pueblo
County through 530 PM MDT...

At 507 PM MDT, Doppler radar was tracking the leading edge of strong
winds produced by thunderstorms along a line extending from 10 miles
north of Pueblo Depot to 6 miles southeast of Pinon to near Pueblo
Reservoir. Movement was northwest at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pueblo, Pueblo Depot, Salt Creek, Blende, Pueblo Reservoir and Pueblo
West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3850 10439 3839 10466 3823 10476 3809 10451
      3824 10441 3836 10418
TIME...MOT...LOC 2307Z 142DEG 37KT 3847 10430 3838 10455 3824 10470

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Steward/Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 6:28 PM MDTFlash Flood WarningPUBHuerfano3 hr
Aug 4, 1:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Aug 4, 1:41 PM MDTSpecial Weather StatementPUBConejos34 min
Aug 4, 2:24 PM MDTFlash Flood Warning Considerable damage threatPUBCostilla, Huerfano3 hr
Aug 4, 2:35 PM MDTSpecial Weather StatementPUBLas Animas25 min
Aug 4, 2:56 PM MDTSpecial Weather StatementPUB34 min
Aug 4, 3:34 PM MDTSpecial Weather StatementPUB26 min
Aug 4, 3:37 PM MDTSpecial Weather StatementPUBCostilla23 min
Aug 4, 3:54 PM MDTSpecial Weather StatementPUBOtero36 min
Aug 4, 4:16 PM MDTSpecial Weather StatementPUBOtero29 min
Aug 4, 4:24 PM MDTSpecial Weather StatementPUBOtero36 min
Aug 4, 4:40 PM MDTSpecial Weather StatementPUBPueblo35 min
Aug 4, 4:42 PM MDTSpecial Weather StatementPUBFremont33 min
Aug 4, 5:08 PM MDTSpecial Weather StatementPUBPueblo22 min
Aug 4, 5:14 PM MDTSpecial Weather StatementPUBCuster31 min
Aug 4, 5:37 PM MDTSpecial Weather StatementPUBPueblo23 min
Aug 4, 5:46 PM MDTSpecial Weather StatementPUBTeller29 min
Aug 4, 5:52 PM MDTSevere Thunderstorm WarningPUBTeller53 min

Nearby

Flash Flood Warnings in Colorado, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.